Alert archive / Ohio / Areal Flood Warnings in 2011
Areal Flood Warning 3, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Feb 18, 2011, 4:27 AM EST for Lake County, Ohio. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2011, 4:27 AM EST (09:27 UTC)
- Expired
- Feb 19, 2011, 9:30 PM EST
- In force
- 41 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Lake County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 592 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990
WGUS41 KCLE 180927
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
427 AM EST FRI FEB 18 2011
OHC085-181730-
/O.NEW.KCLE.FA.W.0003.110218T0927Z-110218T1730Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
427 AM EST FRI FEB 18 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* FLOOD WARNING FOR ICE JAM FLOODING IN...
CENTRAL LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 1230 PM EST
* AT 420 AM EST...AN ICE JAM WAS DEVELOPING IN PAINESVILLE ON THE
GRAND RIVER. AT 4 AM THE RIVER READING AT PAINESVILLE WAS 8.5 FEET
AND FLOOD STAGE IS 8 FEET. RAPID RISES IN WATER LEVELS ARE EXPECTED
NEAR AND UPSTREAM FROM THE JAM LOCATION. RISES IN THE RIVER LEVEL
ARE BEING CAUSED BY SNOW MELT AND THE ICE BREAKING UP IN THE RIVER
BECAUSE OF THE MODERATING TEMPERATURES.
* AT 8 FEET VROOMAN ROAD AND AREAS NEAR THE RIVER MAY BECOME
FLOODED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
&&
LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
4175 8129
$$
WCR6 follow-up statements
346
WGUS81 KCLE 181442
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
942 AM EST FRI FEB 18 2011
OHC085-181730-
/O.CON.KCLE.FA.W.0003.000000T0000Z-110218T1730Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
942 AM EST FRI FEB 18 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
LAKE COUNTY UNTIL 1230 PM EST...
ICE JAMS OCCURRED OVERNIGHT ACROSS PORTIONS OF THE GRAND RIVER NEAR
PAINESVILLE...LEADING TO FLOODING OF LOW LYING AREAS ALONG VROOMAN ROAD.
CONTINUED ICE BREAKUP AND SUBSEQUENT JAMS WILL CONTINUE TO BE A
THREAT THROUGH THE DAY ALONG THE GRAND RIVER IN LAKE COUNTY.
RESIDENTS WHO LIVE NEAR OR DRIVE OVER PORTIONS OF THE GRAND RIVER SHOULD
BE ALERT FOR RAPIDLY RISING WATER DUE TO ICE JAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
&&
LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
4175 8129
$$
SJ565
WGUS41 KCLE 181721
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1221 PM EST FRI FEB 18 2011
OHC085-191130-
/O.EXT.KCLE.FA.W.0003.000000T0000Z-110219T1130Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
1221 PM EST FRI FEB 18 2011
THE NATIONAL WEATHER SERVICE CLEVELAND HAS EXTENDED THE
* FLOOD WARNING FOR ICE JAM FLOODING IN...
CENTRAL LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 630 AM EST SATURDAY
* AT 1218 PM EST...THE RIVER GAGE ON THE GRAND RIVER AT PAINESVILLE
CONTINUED TO INDICATED AN ICE JAM...WITH WATER LEVELS RISING.
* WATER BACKING UP BEHIND THE ICE JAM WILL CAUSE FLOODING TO OCCUR IN
THE WARNED AREA. THERE IS ALSO THE THREAT OF FLOODING DOWNSTREAM OF
THE ICE JAM ONCE IT BREAKS UP.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PAINESVILLE...AND FAIRPORT HARBOR. VROOMAN ROAD IN LEROY WILL
BE FLOODED THROUGH THE TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING CAN OCCUR SUDDENLY AND ADVANCE INTO AN AREA FROM AN
UNUSUAL DIRECTION. IF YOU SEE WATER APPROACHING...MOVE AWAY FROM THE
RIVER TO HIGHER GROUND.
ICE JAMS ARE VERY UNPREDICTABLE AND CAN BREAK UP...MOVE...AND JAM
AGAIN VERY QUICKLY. WATER BACKING UP BEHIND THE JAM CAN FLOOD AREAS
UNDER DEEP WATER WITH SURPRISING SPEED. FAVORED ICE JAM LOCATIONS ARE
WHERE A RIVER BENDS OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR
ISLANDS...SANDBARS...AND OTHER OBSTRUCTIONS TO FLOW. STAY CLEAR OF
LOW LYING AREAS NEAR ICE AFFECTED RIVERS AND MONITOR CONDITIONS
CLOSELY.
LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
4175 8129
$$
21089
WGUS81 KCLE 182344
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
644 PM EST FRI FEB 18 2011
OHC085-191130-
/O.CON.KCLE.FA.W.0003.000000T0000Z-110219T1130Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
644 PM EST FRI FEB 18 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
LAKE COUNTY UNTIL 630 AM EST SATURDAY...
AT 530 PM THE RIVER GAGE AT PAINESVILLE CONTINUED TO INDICATE THAT
AN ICE JAM WAS GOING ON. THE RIVER STAGE WAS AT 8.8 FEET AND FLOOD
STAGE IS 8 FEET.
WATER BACKING UP BEHIND THE ICE JAM WILL CAUSE FLOODING TO OCCUR IN
THE WARNED AREA. THERE IS ALSO THE THREAT OF FLOODING DOWNSTREAM OF
THE ICE JAM ONCE IT BREAKS UP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF DRIVING...SLOW DOWN! BE ALERT FOR LOW
SPOTS...DIPS...AND UNDERPASSES WHICH MAY BE FLOODED. PEOPLE IN LOW
LYING AREAS ALONG CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND TO
ESCAPE RISING WATER LEVELS.
&&
LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
4175 8129
$$
KIELTYKA398
WGUS41 KCLE 190431
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1131 PM EST FRI FEB 18 2011
OHC085-200230-
/O.EXT.KCLE.FA.W.0003.000000T0000Z-110220T0230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
1131 PM EST FRI FEB 18 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE
* FLOOD WARNING FOR ICE JAM FLOODING IN...
CENTRAL LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 930 PM EST SATURDAY
* LATE FRIDAY EVENING THE RIVER STAGE AT PAINESVILLE ON THE GRAND
RIVER WAS NEAR 9 FEET AND THE FLOOD STAGE IS 8 FEET. THE RIVER LEVEL
IS EXPECTED TO START FALLING SATURDAY. PART OF THE REASON FOR THE
HIGH WATER LEVEL IS BECAUSE OF SOME ICE JAMMING ALONG THE RIVER AND
ICE AT THE MOUTH OF THE RIVER.
* LOCATIONS IMPACTED INCLUDE VROOMAN ROAD WHICH WAS REPORTED TO BE
CLOSED LATE FRIDAY EVENING. WATER BACKING UP BEHIND THE ICE JAM WILL
CAUSE FLOODING TO OCCUR IN THE WARNED AREA. THERE IS ALSO THE THREAT
OF FLOODING DOWNSTREAM OF THE ICE JAM ONCE IT BREAKS UP. MOTORISTS
NEED TO AVOID DRIVING THROUGH HIGH WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF DRIVING...SLOW DOWN! BE ALERT FOR LOW
SPOTS...DIPS...AND UNDERPASSES WHICH MAY BE FLOODED. PEOPLE IN LOW
LYING AREAS ALONG CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND TO
ESCAPE RISING WATER LEVELS.
&&
LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
4175 8129
$$
KIELTYKA207
WGUS81 KCLE 191149
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
649 AM EST SAT FEB 19 2011
OHC085-200230-
/O.CON.KCLE.FA.W.0003.000000T0000Z-110220T0230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
649 AM EST SAT FEB 19 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
LAKE COUNTY UNTIL 930 PM EST SATURDAY...
AT 630 AM THE RIVER GAGE AT PAINESVILLE CONTINUED TO INDICATE THAT
AN ICE JAM WAS GOING ON. THE RIVER STAGE WAS AT 9.2 FEET AND FLOOD
STAGE IS 8 FEET.
WATER BACKING UP BEHIND THE ICE JAM WILL CAUSE FLOODING TO OCCUR IN
THE WARNED AREA. THERE IS ALSO THE THREAT OF FLOODING DOWNSTREAM OF
THE ICE JAM ONCE IT BREAKS UP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF DRIVING...SLOW DOWN! BE ALERT FOR LOW SPOTS...DIPS...AND
UNDERPASSES WHICH MAY BE FLOODED. PEOPLE IN LOW LYING AREAS ALONG
CREEKS AND STREAMS SHOULD MOVE TO HIGHER GROUND TO ESCAPE RISING
WATER LEVELS.
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
&&
LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
4175 8129
$$
BR796
WGUS81 KCLE 191716
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1216 PM EST SAT FEB 19 2011
OHC085-200230-
/O.CON.KCLE.FA.W.0003.000000T0000Z-110220T0230Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OH-
1216 PM EST SAT FEB 19 2011
...FLOOD WARNING REMAINS IN EFFECT FOR ICE JAM FLOODING IN CENTRAL
LAKE COUNTY UNTIL 930 PM EST...
AT 1154 AM THE RIVER GAGE AT PAINESVILLE INDICATED A STAGE OF
8.87 FEET AND WAS SLOWLY FALLING. THE FLOOD STAGE IS 8 FEET. SINCE
THE WATER LEVELS ARE ABOVE 8.5 FEET THERE WILL BE CONTINUED FLOODING
OVER VROOMAN ROAD.
REPORTS FROM THE LEROY FIRE DEPARTMENT INDICATE THAT THERE IS NOT
MUCH ICE FLOWING IN THE PAINESVILLE AREA. HOWEVER THERE COULD STILL
BE SOME ICE FURTHER DOWNSTREAM WITH SOME MINOR ICE JAMMING POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ICE JAM FLOODING IS DIFFICULT TO PREDICT...AND CONDITIONS CAN CHANGE
RAPIDLY AS A JAM FORMS AND BREAKS. FLOODING ASSOCIATED WITH ICE JAMS
IS OFTEN WORST IMMEDIATELY UPSTREAM OF THE JAM LOCATION. IF YOU LIVE
ALONG OR NEAR RIVERS PRONE TO ICE JAMS...BE PREPARED TO ACT QUICKLY
IF FLOODING IS OBSERVED...OR IF REQUESTED BY EMERGENCY PERSONNEL.
&&
LAT...LON 4180 8113 4165 8109 4164 8110 4164 8123
4175 8129
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Feb 18, 3:45 AM EST, 42 minutes earlier.
Area forecast discussion, Feb 18, 3:45 AM EST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EST FRI FEB 18 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. LARGE AREA OF HIGH PRESSURE WILL MOVE EAST OVER THE GREAT LAKES SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT CURRENTLY STRETCHING FROM WRN LOWER MICHIGAN ACROSS NW INDIANA TO STL. ALL MODELS MOVE FRONT ACROSS AREA BY THIS AFTERNOON. FRONT IS MOISTURE STARVED WITH ALMOST NO PRECIP WITH IT. WILL LEAVE ISOLATED SHOWERS FOR THIS MORNING AS SEVERAL LOCATIONS ACROSS LOWER MICHIGAN HAVE PICKED UP A COUPLE HUNDREDTHS OF AN INCH OF RAIN. EXPECT HIGH TEMPS FOR THE PERIOD NEAR DAYBREAK WITH SLOWLY FALLING TEMPS THROUGH THE AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... LARGE CANADIAN HIGH BUILDS OVER THE GREAT LAKES TONIGHT INTO SATURDAY. LEFT MENTION OF FLURRIES NW PA. PROGRESSIVE SITUATION SETTING UP WITH A SERIES OF SHORT WAVES MOVING ACROSS THE AREA SUNDAY INTO MONDAY NIGHT. TIMING THESE SHORT WAVES WILL BE DIFFICULT AT BEST. FIRST ONE IS DUE SUNDAY. GFS AND ECMWF COMING INTO CLOSER AGREEMENT MOVING LOW ACROSS CENTRAL/SOUTHERN OHIO SUNDAY NIGHT. DISREGARDED NAM AS IT IS THE OUTLIER...MOVING LOW ACROSS LOWER MICHIGAN. ECMWF IS EVEN SLOWER THAN YDY...BUT KEPT CHANCE POPS SUNDAY AFTERNOON. WENT LIKELY POPS SUNDAY NIGHT AS LOW MOVES ACROSS OHIO. MODELS THEN MOVE ANOTHER LOW ACROSS OHIO VALLEY MONDAY...WITH ECMWF MOVING LOW ACROSS SOUTHERN OHIO AND GFS ACROSS KY. PEGGING PRECIPITATION TYPE WILL DEPEND ON EXACT TRACK AND TIMING OF THESE LOWS. COULD WELL HAVE RISING TEMPS SUNDAY NIGHT CHANGING PRECIP BACK TO RAIN...THEN FALLING TEMPS MONDAY. && .LONG TERM /TUESDAY THROUGH THURSDAY/... MODELS WERE IN FAIRLY GOOD AGREEMENT SHOWING LOW PRESSURE MOVING OFF TO THE EAST MONDAY NIGHT WITH HIGH PRESSURE STARTING TO BUILD IN FROM THE NORTHWEST ON TUESDAY. COULD BE SOME LINGERING SNOW SHOWERS MAINLY IN THE EAST TUESDAY MORNING. HIGH PRESSURE MOVES ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY PROVIDING DRY WEATHER FROM LATE TUESDAY INTO WEDNESDAY NIGHT. BOTH 00Z RUNS OF GFS AND ECMWF HAVE LOW PRESSURE APPROACHING ON THURSDAY WITH PRECIP SPREADING BACK OVER THE AREA WITH A WARM FRONT. BOTH MODELS WERE A LITTLE WARMER THAN YESTERDAYS 12Z RUN SO MAINLY INDICATED A CHANCE OF RAIN...EXCEPT RAIN/SNOW FAR NORTHEASTERN AREAS. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... COLD FRONT EXPECTED TO PUSH THROUGH SITES LATER OVERNIGHT THROUGH FRIDAY MORNING. GIVEN CURRENT RADAR TRENDS COMPARED TO MODEL PROGS WITH MOISTURE AND PRECIP REMOVED MENTION OF -SHRA IN TEMPO GROUPS OF TAFS...BUT DID ALLOW FOR A BRIEF PERIOD OF MVFR CIGS ACROSS SITES LATER TONIGHT THROUGH THE MORNING HOURS. QUICK DRYING BEHIND FRONT ESPECIALLY AFTER MIDDAY FRIDAY SO CLEARED OUT SITES IN THE AFTERNOON. OVERALL STILL LOOKS LIKE WINDS WILL BE AN ISSUE THROUGH THE TAF PERIOD WITH SW TO WSW GUSTS TO 30KT. OUTLOOK...NON VFR DEVELOPING ON SUNDAY AND CONTINUING INTO MONDAY. && .MARINE... SOUTHWEST WINDS AROUND 20 TO 25KT WILL BECOME WEST TO SOUTHWEST BEHIND A COLD FRONT MOVING THROUGH THIS MORNING. EXPECT THE WINDS TO INCREASE TO 20 TO 30 KNOTS LATE TODAY AND INTO TONIGHT OVER MUCH OF THE LAKE...AND INTO SATURDAY OVER THE EAST END OF THE LAKE. WINDS WILL DROP OFF SATURDAY NIGHT AND EARLY SUNDAY AS HIGH PRESSURE MOVES ACROSS THE LAKE. WINDS THEN START TO INCREASE SUNDAY AFTERNOON AND SUNDAY NIGHT AS A LOW PRESSURE AND COLD FRONT MOVE THROUGH THE REGION MONDAY. BRISK NORTHERLY FLOW LIKELY BEHIND THE FRONT UNTIL HIGH PRESSURE BUILD IN LATER IN THE DAY ON TUESDAY. MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR THE POTENTIAL MOVEMENT OF ICE FLOES ON THE LAKE TO ALERT ICE FISHING GROUPS AND SHIP MASTERS OF THE THREAT. GUSTY WEST WINDS WILL LIKELY CAUSE ICE FLOES TO BREAK OFF AND DRIFT INTO OPEN WATER. MARINE WEATHER STATEMENT HAS BEEN ISSUED FOR THE POTENTIAL MOVEMENT OF ICE FLOES ON THE LAKE TO ALERT ICE FISHING GROUPS AND SHIP MASTERS OF THE THREAT. GUSTY WEST WINDS WILL LIKELY CAUSE ICE FLOES TO BREAK OFF AND DRIFT INTO OPEN WATER. && .HYDROLOGY... UNSEASONABLE TEMPERATURES DRASTICALLY REDUCED AREA SNOWPACK. THIS DENSE SNOW PACK...THOUGH SPOTTY OUTSIDE OF THE SNOWBELT...RESULTED IN NOTABLE RUNOFF AND RIVER/STREAM RISES. EXPECT WATER LEVELS TO RISE OVERNIGHT AND INTO FRI AS LINGERING RUNOFF REACHES THE RIVERS. MANY OF THE GREAT LAKES TRIBUTARIES APPROACHING...AND IN SOME CASES MAY EXCEED...MINOR FLOOD STAGE BEFORE FRIDAY NIGHT. IN ADDITION...ICE BREAKUP DUE TO RIVER RISES WILL CONTINUE KEEPING A THREAT OF ICE JAMS. THE MOUTHS OF SOME RIVERS ARE REPORTED AS FROZEN OVER...SO BACKUP AND ICE JAM CONCERNS REMAIN. A FEW LOCATIONS HAVE DEPLOYED ICE BREAKER BOATS. SOME ADDITIONAL NUISANCE PONDING OF SNOW MELT COULD CAUSE PROBLEMS IN LOW LYING AREAS AND ROADS AS WARM SPELL CONTINUES THROUGH TOMORROW. NUISANCE SMALL STREAM FLOODING MOST LIKELY IN SNOWBELT AREAS WHERE SNOW PACK STILL HAS 2 TO 3 INCHES OF WATER EQUIVALENT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...RANDEL AVIATION...ABE MARINE...RANDEL HYDROLOGY...
Hazardous weather outlook, Feb 17, 10:27 PM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1027 PM EST THU FEB 17 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190330- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1027 PM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. SOME MINOR ICE JAM FLOODING MAY OCCUR OVERNIGHT. ALSO SOME MINOR FLOODING OF FIELDS...CREEKS AND LOW LYING AREAS MAY OCCUR BECAUSE OF THE MELTING OF THE SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT OF ICE JAM FLOODING WILL CONTINUE THROUGH SATURDAY BUT WILL SLOWLY DIMINISH. ALSO SOME MINOR FLOODING OF FIELDS...CREEKS AND LOW LYING AREAS MAY OCCUR BECAUSE OF THE MELTING AND RUNOFF MAINLY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-190330- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1027 PM EST THU FEB 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTER THE COLD FRONT MOVES THROUGH EARLY FRIDAY MORNING ICE FLOES WILL BEGIN DEVELOPING ON LAKE ERIE. ICE FISHERMAN MUST USE EXTREME CAUTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:20 AM EST | Areal Flood Advisory | CLE | Lake | 5 hr |
| Feb 18, 5:37 AM EST | River Flood Warning | CLE | Lorain | 25 hr |
| Feb 18, 8:40 AM EST | Areal Flood Warning | CLE | Trumbull | 33 hr |
| Feb 18, 3:11 PM EST | Gale Warning | CLE | 13 hr | |
| Feb 18, 5:02 PM EST | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 22 hr |
Nearby
Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.